Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Wanted to take Norethisterone to delay periods. Prescribed Micronor of very low dose. Will it be effective?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
Hi there, I asked my doctor to prescribe Norethisterone in order to delay my period. She prescribed the contraceptive Micronor. Apparently a 3 times a day dosage of 5mg is needed to delay a period, whereas Micronor pills are only 0.35mg. Will they still work, or is there anything I can do?
Posted Tue, 10 Dec 2013 in Women's Health
Answered by Dr. Timothy Raichle 2 hours later
Brief Answer: Hello, I would be happy to help you.... Detailed Answer: Something is confused about the doses that you are listing. Different progesterones come in different doses. The progesterone called Provera can be prescribed in 5mg doses, but not micronor. Also, to take 5mg 3 times a day would likely be associated with some pretty signicant side effects. Your ability to delay your period will depend to some extent on where you are in your current cycle. If you can give me more detail, maybe I can help: 1. What was the first day of your last period? 2. Are your cycles regular? 3. Over what specific days are you trying to avoid your period? I hope that this helps and good luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor